# SDR CA990311011

- Difficulty date: January 12, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Beech 95-B55
- Engine: Cont IO470L
- System (JASC): 2435 · Starter-Generator
- Part: Bearing
- Part number: X13041
- Condition: Corroded
- Location: Nr 2 Engine
- Component: 643259A18R
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING INSPECTION, WHEN PROP WAS TURNED, GRINDING NOISES COULD BE HEARD COMING FROM THE STARTER OR STARTER ADAPTER.  IT WAS CONCLUDED STARTER ADAPTER WAS NOT DISENGAGING. THE STARTER AND STARTER ADAPTER WERE REPLACED,TESTED SERVICEABLE AND AIRCRAFT RETURNED TO SERVICE.  A SUBSEQUENT TEARDOWN REPORT OF THE STARTER ADAPTER READ IN PART THE PREMATURE FAILURE WAS A RESULT OF BEARING WEAR DUE TO CORROSION.  THIS BEARING FITS INTO A WORMSHAFT DRIVE.  THE WORMSHAFT DRIVE MESHES WITH GEAR STARTER WORM WHEEL AND, AS A RESULT OF THE WORN OUT BEARING, THE WORMSHAFT DRIVE HAD EXCESSIVE SIDE AND END PLAY.  WHEN THE STARTER WAS ENGAGED, THE STARTER WORM WHEEL AND SPRING WOULD NOT DISENGAGE DUE TO MISALIGNMENT.
